Heavy Snow, White Pine
- When
- March 18, 7:00 PM PST to 11:00 PM PST
- Where
- White Pine forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Six to seven inches of snow was reported in Ely.
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 18, 2:48 PM PST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 248 PM PST SAT MAR 18 2006 .SYNOPSIS...SNOWFALL WILL CONTINUE OVER EAST CENTRAL AND NORTHEAST NEVADA TONIGHT. UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES WILL LINGER THROUGH THE MIDDLE OF NEXT WEEK. && .SHORT TERM...SNOW SHOWERS STILL CONTINUING ACROSS NORTHEAST AND EAST CENTRAL NV ATTM THOUGH ACTIVITY DOES CONTINUE TO LESSEN ACROSS THE GREAT BASIN. UPPER LOW NEAR LAS VEGAS WILL CONTINUE SLOWLY OPEN UP AND MOVE INTO SOUTH CENTRAL UT BY SUNDAY MORNING. WILL STILL HAVE LINGERING SNOW SHOWERS ON SUNDAY ACROSS THE FORECAST AREA BEING DRIVEN BY WRAP-AROUND MOISTURE AND INSTABILITY THAT IS ENHANCED BY OROGRAPHIC LIFT. FOR TONIGHT...WILL SEE MAJORITY OF THE ACTIVITY ACROSS EAST CENTRAL NV WITH THE FOCUS BEING IN WHITE PINE COUNTY. WILL LET ALL WARNINGS EXPIRE ON TIME AS WIDESPREAD ADDITIONAL SNOW ACCUMULATION WILL BE BELOW WARNING CRITERIA. ONLY AREA OF CONCERN IS GREAT BASIN NATIONAL PARK. WILL USE STRONG WORDING IN THE ZONES TO EMPHASIZE THIS. OTHERWISE WILL GO WITH SCATTERED SNOW SHOWER WORDING FOR THE FORECAST AREA...EXCEPT HUMBOLDT COUNTY WHICH WILL HAVE ISOLATED WORDING...FOR TONIGHT. HAVE SEEN LIGHTNING JUST TO THE SOUTH AND EAST OF WHITE PINE COUNTY AND EXPECT ACTIVITY TO JUST REMAIN OUTSIDE THE AREA TONIGHT. AS UPPER LEVEL SYSTEM SLOWLY PUSHES INTO CO LATE SUNDAY WILL CONTINUE WITH LOW END POPS FOR EASTERN NV AND COOLER MIN TEMPS AS CLOUDS WILL BE ON THE DECREASE. WITH SNOW SWATH ACROSS ACROSS THE REGION HAVE KEPT MAX TEMPS BELOW NORMAL FOR SUNDAY GIVEN FRESH SNOWCOVER. FOR MONDAY AND TUESDAY...WILL CONTINUE TO SEE ISOLATED FLURRIES ACROSS EASTERN NEVADA AS ATMOSPHERE REMAINS SOMEWHAT UNSTABLE IN SOUTHEASTERLY FLOW. WILL HAVE WEAK UPPER RIDGE MOVE THROUGH THE REGION AS NEXT UPPER LOW MOVES OFF OF THE CA COAST LATE MONDAY. WILL CONTINUE TO RAISE TEMPS SLIGHTLY...BUT WILL NOT GO ABOVE GUIDANCE GIVEN SNOW COVER. NAM A LITTLE FASTER AND FURTHER SOUTH WITH THIS SYSTEM AS IT MOVES INTO CA BY TUESDAY MORNING. WITH DIFFERENCES IN LOCATION AND TIMING...MORE LOCATION...HAVE GONE WITH SIMPLE APPROACH OF CHANCE POPS ACROSS THE REGION MONDAY NIGHT AND TUESDAY WITH BETTER PRECIP CHANCES ON TUESDAY. WITH THIS SYSTEM MOVING INTO THE AREA DO HAVE DESTABILIZING ATMOSPHERE AND STEEP LAPSE RATES COULD HAVE THUNDERSTORMS WITH POTENTIAL JET SUPPORT AND LI VALUES BELOW ZERO. WILL TAKE A CLOSER LOOK AT THIS TOMORROW AS THIS CURRENT EVENT WINDS DOWN. WILL CONTINUE TO SEE TEMPS REMAIN BELOW NORMAL THROUGH THE FIRST PART OF THE WEEK...BUT WILL SEE GOOD MELTING AS WE HEAD INTO SPRING. WILL MONITOR RIVERS OVER NEXT FEW DAYS BUT DO NOT ANTICIPATE ANY ISSUES AT THIS TIME. FEHRN && .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THIS WEATHER SYSTEM WILL SPREAD PRECIPITATION ACROSS THE CWA BEGINNING TUESDAY MORNING AND LASTING UNTIL LATE WEDNESDAY MORNING. SECOND IMPULSE MOVES THROUGH CWA LATE TUES EVENING THROUGH LATE WEDNESDAY MORNING. QPF TOTALS FOR THIS TIME PERIOD RANGE FROM 2/10 TO 4/10 OF AN INCH BUT DO NOT BELIEVE SNOW WILL APPROACH ADVISORY OR WARNING CRITERIA THIS TIME BECAUSE SECOND IMPULSE IS NOT AS IMPRESSIVE. H7 WINDS ALSO 25 TO 40 KNOTS IN NORTHERN AND CENTRAL NV WITH THE FIRST IMPULSE AND THEN TAPER OFF WITH SECOND ONE. H7 TEMPS WILL BE RELATIVELY COOL...-8 TO -10 DEG...THROUGH WED SO KEPT SFC TEMPS COOLER THAN NORMAL. AFTER THIS A RIDGE BUILDS OVER THE WESTERN U.S. ALLOWING TEMPS TO WARM CONSIDERABLY...APPROACHING 60 ON FRIDAY... THROUGH THE END OF THE WEEK WHEN ANOTHER TROUGH APPROACHES ON SATURDAY. AWG/RA && .AVIATION...A WINTER STORM IS WORKING ITS WAY THROUGH NEVADA CAUSING REDUCED VISIBILITIES AND SNOW AND RAIN OVER PARTS OF NORTHERN AND CENTRAL NEVADA. WITH TEMPERATURES NEAR FREEZING WITH THIS PRECIPITATION...POTENTIAL ICING MAY BE A CONCERN THROUGH SUNDAY AFTERNOON. VISIBILITIES ARE ALSO EXPECTED TO DROP TO LIFR VALUES IN THE HEAVIER PRECIPITATION ACROSS NORTHEAST AND CENTRAL NEVADA TODAY AND TONIGHT. GIBBS && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 230 PM PST SAT MAR 18 2006 NVZ013-030>037-191500- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 230 PM PST SAT MAR 18 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TONIGHT. A MAJOR WINTER STORM IS SLOWLY MOVING ACROSS THE GREAT BASIN. THIS STORM HAS BROUGHT SIGNIFICANT SNOWFALL AMOUNTS TO NORTHERN AND CENTRAL NEVADA AND WILL PERSIST THROUGH SUNDAY MORNING. TOTAL ACCUMULATIONS THROUGH SUNDAY MAY REACH 7 TO 10 INCHES WITHIN LOCALIZED AREAS IN VALLEYS AND OVER 12 INCHES IN HIGHER ELEVATIONS. ONLY NECESSARY TRAVEL SHOULD BE DONE UNTIL THIS EVENT HAS CONCLUDED AS VISIBILITIES WILL BE GREATLY REDUCED AND ROADWAYS CAN BECOME VERY SLICK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WINTER STORM WILL CONTINUE THROUGH SUNDAY MORNING WITH SOME SCATTERED SNOW SHOWERS LINGERING THROUGH MONDAY MORNING. SEVERAL MORE DISTURBANCES WILL MOVE ACROSS THE SILVER STATE THROUGH WEDNESDAY MORNING KEEPING ISOLATED SNOW SHOWERS IN THE FORECAST. THURSDAY WILL SEE CLEARING SKIES AND TEMPERATURES RETURNING TO CLOSE TO NORMAL BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GIBBS
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
Six to seven inches of snow was reported in Ely.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495524.